Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Which Has Less Side Effects Lexiva Or Prezista

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Test Positive Aware Network

Lexiva

Brand name: Lexiva Generic name: lopinavir/fosamprenavir calcium (fosamprenavir), or FPV Class: Protease inhibitor (PI) Manufacturer: ViiV Healthcare, www.viivhealthcare.com , (877) 844-8872 AWP: $947.12/month for 60 tablets;$133.20 for 225 mL oral suspension (50 mg/mL) Standard Dose: For people on a PI for the first time: two 700 mg tablets with either one 100 mg or two 100 mg Norvir, both once daily; or two 700 mg tablets...
Ask the Experts

Possible Prezista Side Effect

Hi,I have been taking Prezista. I've read that it can cause skin rashes. For the past month my neck and upper chest have had small bumps and have been itchy. Do you think that this is a Prezista side effect?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Prezista(daruanvir) can cause a skin rash (more common in persons with sulfa allergy) than can be very severe and even life threatening. A month of bumps as you describe seems less likely to be a drug rash and more likely a flare up of folliculitis... Read more »

Lipitor&Lexiva,what side effects on lower extremeties?

I am experiencing severe spasms in one leg and I am wondering does the combination of the Lipitor with Lexiva play a role in this? I've already been to emergency room and talked to my primary care(stopped with the Lipitor)> Need advise!...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Statins can cause muscle irritation and damage. The risk may be increased with certain statins and protease inhibitors since the latter can result in higher blood levels of some statins. Often there would be an increase in blood levels of muscle... Read more »

Switching to Lexiva/Telzir, Norvir and Truvada

Two years ago I've started taking Kaletra and Combivir. It works very fine for me, nearly without any side effects, my virus load is undetectable and my CD4-count raised from 150 up to 430. Unfortunately my cholesterol levels are relatively...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thanks for your post and kind words.With the arrivals of atazanavir (Reyataz) and fosamprenavir (Lexiva, Telzir), we're seeing a resurgence in the use of first-line protease inhibitors.The proposed regimen of fosamprenavir/ritonavir with... Read more »

Where are the Medicines with Less Side Effects?

We keep hearing about new HIV medicines with less side effects, but what are they?Viread? Fine for some, but terrible for others, just like all the other drugs.Reyataz? Lexiva?All the approved HIV drugs are antivirals, which work by attacking...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Treatments based on immune-related therapy are under study but have been slow in developing due partly to the fact that we know relatively less about the human immune system than we do about HIV. From a commercial standpoint companies are not as... Read more »
Connect With Others

Starting Therapy Need Info-Lexiva/Combivir

Posted by dretti, 3 Replies
I tested+ a month ago,still adapting,my doc wants to start therapy.Any experience from anybody taking lexiva/combivir
Any side effects experienced,my major fear, any changes in your physical appearence.Anyone with any advice would greatly be... Read more »

PREZISTA

Posted by dayleth, 2 Replies
I AM ON PREZISTA , NORVIR TRUVADA , WHO ELSE IS ON THAT CAMBO ?? ?I NEED TO KNOW ABOUT SIDE EFFECTS OF PREZISTA AND IF IS WORKING FOR YOU! Read more »

PREZISTA,NORVIR,TRUVEDA

Posted by Jet, 2 Replies
Anybody have idea what are possible side effects of these 3 medications?I started taking them since couple of days ago and meennnn i have problems swallowing.At night my throat is in a mess,i cant swallow and swallowing becomes very difficult.
Are... Read more »

Prezista with out food

Posted by personpitch, 1 Reply
I've been on meds for exactly one week. So far I've had no major side effects, and am quite pleased. I'm on Truvada+Prezista+Norvir.

Today I went out to dinner and had a big meal at about 7:30. I take my meds at 9:00, and took them as scheduled. I... Read more »